Schizophrenia

For issues specific to caring for someone with mental ill health.
I have cared for somebody,who suffers from Schizophrenia for 19 years,and up to 4 years ago,she used to be at least well sometimes,but then the doctors prescribed a medicine called olanzapine or xypressa,and since then she has not been well even one day!I tried telling the Doctors this but of course they wouldnt listen! I wonder if anybody knows of similar experiences with this medication?I would be grateful for any information. THANKS Image
Hi, Santonbrig - welcome aboard.

Don't have any experience of directly caring for someone with mental ill health: however, I'm sure someone will be along shortly.

I'd type olanzapine into a search engine - you're almost certain to find something, including known side-effects to compare.

In the meantime, have a look around the site - there's lots to see!
Hi Santonbrig

The BNF (British National Formulary) is the definitive guide to side-effects, contra-indications for all drugs, it's the guide that clinicians use. YOU can find it here, you have to register to use it but registration is free:

http://www.bnf.org/bnf

I hope that this helps.

Best wishes

Annie
Hello Santonbrig

I am also mental health care but my knowledge about Schizophrenia is limitted Image
I do not know why your caree's doctor prescribed that medication if it is not good - did he explain? Is the doctor GP or psychiatrist?
Normally, if new medication is no help then doctors try to change it after 4-6 weeks (or longer period it depends on different types of medication).
If your caree is not happy with her doctor it is free to ask for a second opinion.

The best place to seek more advice is Rethink (www.rethink.org).
They are specialist about Schizophrenia and other mental ill health.
Here is their forum link]http://www.rethink.org/applications/discussion/?site=1[/url]

Hepe this will help.

Take care Image
I have cared for somebody,who suffers from Schizophrenia for 19 years,and up to 4 years ago,she used to be at least well sometimes,but then the doctors prescribed a medicine called olanzapine or xypressa,and since then she has not been well even one day!I tried telling the Doctors this but of course they wouldnt listen! I wonder if anybody knows of similar experiences with this medication?I would be grateful for any information. THANKS Image


hi there i also look after someone with this horriable illness i have done for the last 14years we have also been married for 12years i love him so very much and in the last year and half he has been in hospital 3 times twice it was his choice bt once i had to make the choice myself while i hated to make that choice i knew it was for the best he went in last november for 5 months which meant he was in over xmas and new year while he was in there they put him on several meds sulpride,procicoldine, proxintin, and dyasapane he was doing really well going out all the time and his voices seemed to have calmed down but lately his voices has come back but he is still going out loads his doctor has now taken him off the procycodine and put him on olanzapine and omacor which is fish oils but he is still on the other meds to and he is still hearing his voices and he sees things to images etc.... he does talk out laud as well and gets very cross wiv it all i do my best for and whot i can bt it is not easy at all and he could well be going back into hospital once again
My husband takes orlanzapine but for Bi Polar they are an anti phychotic drug, however, they the side effects can sometimes be worse in a patient than the symptoms themselves, you really need for someone to alter his medication while in hospital and get him manageable for when he is home

hi

my hubby is on quetiapine drug now (no side effects eitheter) and his voices r lower YAAYYA. Hes doing a lot better than b4. B4 the quetiapine drug he was on was olanzapine but that drug didnt help much only a little. U can request form ur GP she goes onto queitiapine drug.It works wonders here.
hi my hubby was on that to along wiv other drugs but that one did not work for him but this other drug olanzapine along wiv the others and omacor fish oil is working great at the moment which is awesome. the thing is wiv these meds some can work for others but not for everyone its just a trail and error really and some meds work if they are mixed wiv other meds to
olanzapine used to work ok for my one- but then went to quietiapine which made him sleep all day for a few months then got very ill so now on depot and ect!

getting the drugs right can be difficult but the olanzapine did seem to keep a good sleep pattern and stop the wacky thoughts getting a hold of him too much....

have had every thing in the book - soem times also you can do well on one drug and then after a while it wears off and you have to start again on another one

Abilify seems to be the latest one going round- last year it was quietiapine- and some people do really well on this others just throw up all day- in mental health you have to tailor your drugs with help from the professionals to suit you - dont put up with side effects and stuff if you can sit down and work it out- the docs etc are there to help and should do this and not just give out drugs that make you feel bad!
i totally agree wiv you my husband was in hospital 3 times last year until they got his meds sorted out even then he was still having the bad thoughts and voices wen he came home for the final time this year altho he was able to come home they still was getting his meds rite he has bin on this combo of meds for about 3 months now and so far so good his voices are still there but they are not that bad any more and his sicharatist is awesome she takes the time out to ask him questions bout how he is how the voices bin etc etc..... she also looks up any meds that she may give him just to make sure he is ok to take them wiv his other meds which is good Image